Oregon, 2025Damaging Wind in Oregon, August 3, 2025
August 3, 2025 · NWS BOI · 1 event in 1 county or zone
On August 3rd, an incoming upper level trough was positioned west of eastern Oregon and an associated cold front moved across eastern Oregon. Thunderstorms developed ahead of and along the cold front as it moved west to east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On August 3rd, an incoming upper level trough was positioned west of eastern Oregon and an associated cold front moved across eastern Oregon. Thunderstorms developed ahead of and along the cold front as it moved west to east. Model soundings indicated a dry boundary layer (inverted-V soundings) in eastern Oregon during convective initiation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 3, 1:34 PM MST, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 1:34 PM MST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Boise ID
234 PM MDT Sun Aug 3 2025
.SHORT TERM...Tonight through Tuesday night...Short term
concerns for this afternoon and evening remain the potential
for strong thunderstorms and the expected widespread gusty
winds. The area most likely to see both threats is northern
Malheur and eastern Baker counties in Oregon, and the lower
Treasure Valley and Weiser Basin in Idaho. Wind gust potential
in these areas is up to 60 mph through sunset. Winds will
propagate to the east and south, through the Snake Plain and
w-central ID and Boise Mtns this evening where support exists
for widespread gusts of 30-45 mph and localized 45-55 mph.
Blowing dust will accompany the stronger winds at lower
elevations. Timing wise, winds will ramp up from west to east
after 6PM MDT across e-central Oregon, extending into SW Idaho
around 8 PM MDT (tracking from Ontario to Mountain Home between
8 and 10PM) and into the western Magic Valley after 10PM. Winds
will remain gusty across the area through roughly Midnight MDT.
With the upper trough/dynamics still to our west, a 15-20%
chance of showers (and possibly a lightning flash or two)
remains in play across much of SE Oregon and w-central ID
overnight. We're not out of the woods on Monday as the upper
trough, coupled with daytime heating, will bring another round
thunderstorms to e-central Oregon, and the lower Snake Plain
and w-central/Boise mtns in ID. Along with the dynamic trough,
there is relatively good low-mid shear (25-35 kt 0-6km), and
surface energy (200-400J/kg CAPE), along with a favorable
position under a weak but present upper jet streak. While gusty
winds are possible, cooling aloft could support a greater hail
potential from any stronger storms on Monday.
Activity trails off Monday evening as the upper trough exits
eastward. A drier and more stable air mass sets up over the
region on Tuesday. Monday is the coolest day with temperatures
around 10 degrees below normal (mid 80s/valleys to mid
70s/mtns), warming 3-8 degrees into Tuesday.
.LONG TERM...Wednesday through Sunday...West-southwest flow
aloft ahead of a trough axis set to move through on Thursday.
Moisture will be mostly north of our area, but enough will move
through eastern OR and central ID for a 10%-20% chance of
precipitation Wednesday and Thursday. Cloud cover will increase
alongside the slight chances for precip. The cold front
associated with the trough moves through on Thursday, bringing
colder temperatures and gusty winds. After the trough moves
through, dry northwest flow aloft builds through the weekend
keeping temps a few degrees below normal.
&&
.AVIATION...Showers and thunderstorms are developing in eastern
and central Oregon and central Idaho this afternoon, and will
continue through the evening. Thunderstorms are capable of 30-45
kt outflows, hail up to 1 inch diameter, and heavy rain
resulting in localized MVFR to LIFR conditions. Cold frontal
passage this evening combined with outflows may bring widespread
40 kt gusts and areas of blowing dust. Surface winds: becoming
NW 5-15 kt with gusts up to 25 kt, this evening up to 45 kt
along a cold front. Winds aloft at 10kft MSL: S to SW 5-15 kt.
KBOI...15% chance of evening showers and thunderstorms, mainly
between Mon/00z-04z. Storms in the vicinity will be capable of
30-45 kt gusts, heavy rain, hail, and blowing dust, which may
degrade visibility. Surface winds: SE or variable around 5 kt,
then NW-N 5- 15 kt late afternoon outside of storm outflows.
Cold front between Mon/01z-05z, with NW gusts to 25-40 kt
possible.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Red Flag Warning from 3 PM MDT /2 PM PDT/ this afternoon to 9
PM MDT /8 PM PDT/ this evening ORZ670-673>675.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise
SHORT TERM...DG
LONG TERM....JM
AVIATION.....JMIn the hours before
Local storm report, Aug 3, 5:20 PM MST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
620 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Debris Flow 6 WNW Brogan 44.27N 117.63W
08/03/2025 Malheur OR Trained Spotter
Debris flow/mudslide washed onto US-26 near
MP 248. Estimated traffic delay 20 minutes.
&&
JMSpecial weather statement, Aug 3, 5:28 PM MST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Boise ID
628 PM MDT Sun Aug 3 2025
IDZ011-012-ORZ062-063-040115-
West Central Mountains ID-Lower Treasure Valley ID-Malheur County OR-
Baker County OR-
628 PM MDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON...
SOUTHEASTERN BAKER AND NORTH CENTRAL MALHEUR COUNTIES THROUGH 715 PM
MDT/615 PM PDT/...
At 628 PM MDT/528 PM PDT/, Doppler radar was tracking a strong
thunderstorm over Huntington, or 17 miles northwest of Weiser, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibility. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Huntington and Lime around 530 PM PDT.
Henley Basin around 630 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4428 11692 4427 11710 4428 11711 4427 11713
4427 11719 4430 11723 4430 11726 4426 11727
4425 11746 4448 11739 4461 11699
TIME...MOT...LOC 0028Z 243DEG 17KT 4438 11727
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SASpecial weather statement, Aug 3, 5:42 PM MST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Boise ID
542 PM PDT Sun Aug 3 2025
ORZ061-063-040115-
Malheur County OR-Harney County OR-
542 PM PDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARNEY AND
NORTHWESTERN MALHEUR COUNTIES THROUGH 615 PM PDT...
At 541 PM PDT, Doppler radar was tracking a strong thunderstorm over
Cottonwood Creek Reservoir, or 42 miles northeast of Burns, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibility. Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Cottonwood Creek Reservoir around 550 PM PDT.
Castle Rock around 700 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4404 11836 4404 11823 4411 11823 4402 11795
4375 11829 4383 11851
TIME...MOT...LOC 0041Z 215DEG 26KT 4390 11834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SALocal storm report, Aug 3, 7:07 PM MST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
807 PM MDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Tstm Wnd Gst 11 WNW Weiser 44.33N 117.17W
08/03/2025 M52 MPH Washington ID Mesonet
Mesonet station DEAI1 Catfish.
0543 PM Tstm Wnd Gst 6 N Wagontire 43.34N 119.89W
08/03/2025 M45 MPH Harney OR Mesonet
Mesonet station WTFO3 Wagontire.
&&Special weather statement, Aug 3, 7:12 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Boise ID
812 PM MDT Sun Aug 3 2025
IDZ011-033-040300-
West Central Mountains ID-Upper Weiser River ID-
812 PM MDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VALLEY...
NORTHEASTERN GEM AND SOUTHEASTERN ADAMS COUNTIES THROUGH 900 PM
MDT...
At 812 PM MDT, Doppler radar was tracking a strong thunderstorm near
Indian Mountain, or 27 miles south of McCall, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust possible. Minor
damage to outdoor objects is possible.
This strong thunderstorm will be near...
Indian Mountain and northern Cascade Reservoir around 820 PM MDT.
Tamarack Ski Area around 830 PM MDT.
Donnelly around 840 PM MDT.
Paddy Flat Work Center around 850 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4441 11629 4453 11649 4491 11615 4470 11575
TIME...MOT...LOC 0212Z 223DEG 28KT 4454 11630
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSSpecial weather statement, Aug 3, 7:34 PM MST, 18 minutes before
Special Weather Statement
National Weather Service Boise ID
834 PM MDT Sun Aug 3 2025
IDZ012-013-033-ORZ064-040315-
Lower Treasure Valley ID-Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
834 PM MDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN BOISE...PAYETTE...
NORTHWESTERN CANYON...SOUTHERN GEM...SOUTH CENTRAL WASHINGTON AND
EASTERN MALHEUR COUNTIES THROUGH 915 PM MDT...
At 834 PM MDT, Doppler radar was tracking a strong thunderstorm near
Parma, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust possible.
This strong thunderstorm will be near...
French Corner around 900 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 11679 4385 11711 4432 11674 4403 11617
TIME...MOT...LOC 0234Z 221DEG 35KT 4384 11685
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDSThunderstorm Wind, Malheur
- When
- August 3, 7:52 PM MST
- Where
- Malheur County, 20.2 mi ENE of Drewsey
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.900, -117.990
The Kelsey Butte RAWS measured a wind gust of 54 knots associated with a passing thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, August 3, 20251 death · 1 event
- Tornadoes and Hail in Kansas, August 3, 2025$50,000 · 2.75 in hail · 23 events
- Tornado and Flash Flooding in Kansas, August 3, 20254 in hail · 45 events
- Damaging Winds in Texas, August 3, 2025$16,000 · 65 kt wind · 2 events
- Heavy Rain in Georgia, August 3, 20258 events
- Heavy Rain in Florida, August 3, 20256 events
- Damaging Winds in Oklahoma, August 3, 202563 kt wind · 5 events
- Tornado and Hail in Nebraska, August 3, 20252.25 in hail · 5 events
- Flash Flood and Hail in South Dakota, August 3, 20251.25 in hail · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 3, 20253 events
- Hail and Damaging Winds in Oregon, August 3, 20251.5 in hail · 3 events
- Hail in South Dakota, August 3, 20251.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1294470.